Alert archive / Minnesota / Excessive Heat Warnings in 2022
Excessive Heat Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this excessive heat warning at Jun 13, 2022, 3:16 AM CDT for 7 counties in Minnesota. It took effect at Jun 14, 2022, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2022, 3:16 AM CDT (08:16 UTC)
- In effect from
- Jun 14, 2022, 11:00 AM CDT
- Expired
- Jun 14, 2022, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
428 WWUS73 KMPX 130816 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 316 AM CDT Mon Jun 13 2022 MNZ060>063-068>070-131630- /O.NEW.KMPX.EH.W.0001.220614T1600Z-220615T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 316 AM CDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From 11 AM to 8 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ064-073-131630- /O.NEW.KMPX.HT.Y.0001.220613T1900Z-220614T0200Z/ Yellow Medicine-Redwood- Including the cities of Granite Falls and Redwood Falls 316 AM CDT Mon Jun 13 2022 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Yellow Medicine and Redwood Counties. * WHEN...From 2 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ074-082-083-091-092-131630- /O.NEW.KMPX.HT.Y.0001.220613T1900Z-220615T0100Z/ Brown-Watonwan-Blue Earth-Martin-Faribault- Including the cities of New Ulm, St James, Mankato, Fairmont, and Blue Earth 316 AM CDT Mon Jun 13 2022 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 105 expected. Temperatures tonight will not fall much below 80, providing little relief from the heat. * WHERE...Brown, Watonwan, Blue Earth, Martin and Faribault Counties. * WHEN...From 2 PM this afternoon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028- 131630- /O.NEW.KMPX.HT.Y.0001.220614T1600Z-220615T0100Z/ Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Elk River, Cambridge, Center City, Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 316 AM CDT Mon Jun 13 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
3 follow-up statements
106 WWUS73 KMPX 140405 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1105 PM CDT Mon Jun 13 2022 MNZ060>063-068>070-141215- /O.CON.KMPX.EH.W.0001.220614T1600Z-220615T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 1105 PM CDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Dangerously hot conditions with heat index values up to 103 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...From 11 AM to 8 PM CDT Tuesday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ074-082-083-091-092-141215- /O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/ Brown-Watonwan-Blue Earth-Martin-Faribault- Including the cities of New Ulm, St James, Mankato, Fairmont, and Blue Earth 1105 PM CDT Mon Jun 13 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY... * WHAT...Heat index values up to 103. * WHERE...Blue Earth, Watonwan, Faribault, Martin and Brown Counties. * WHEN...Until 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028- 141215- /O.CON.KMPX.HT.Y.0001.220614T1600Z-220615T0100Z/ Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Elk River, Cambridge, Center City, Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1105 PM CDT Mon Jun 13 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From 11 AM to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
422 WWUS73 KMPX 140934 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 434 AM CDT Tue Jun 14 2022 MNZ060>063-068>070-141800- /O.CON.KMPX.EH.W.0001.220614T1600Z-220615T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 434 AM CDT Tue Jun 14 2022 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 104 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose-fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ074-082-083-091-092-141800- /O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/ Brown-Watonwan-Blue Earth-Martin-Faribault- Including the cities of New Ulm, St James, Mankato, Fairmont, and Blue Earth 434 AM CDT Tue Jun 14 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 103. * WHERE...Blue Earth, Watonwan, Faribault, Martin and Brown Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028- 141800- /O.CON.KMPX.HT.Y.0001.220614T1600Z-220615T0100Z/ Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Elk River, Cambridge, Center City, Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 434 AM CDT Tue Jun 14 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Borghoff
402 WWUS73 KMPX 141611 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1111 AM CDT Tue Jun 14 2022 MNZ060>063-068>070-150100- /O.CON.KMPX.EH.W.0001.000000T0000Z-220615T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 1111 AM CDT Tue Jun 14 2022 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values near 100 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose-fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot temperatures will occur. The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are likely. Drink plenty of fluids, stay in an air conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ MNZ074-082-083-091-092-150100- /O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/ Brown-Watonwan-Blue Earth-Martin-Faribault- Including the cities of New Ulm, St James, Mankato, Fairmont, and Blue Earth 1111 AM CDT Tue Jun 14 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values near 100 expected. * WHERE...Blue Earth, Watonwan, Faribault, Martin and Brown Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MNZ045-051>053-059-066-067-075>078-084-085-093-WIZ014>016-023>028- 150100- /O.CON.KMPX.HT.Y.0001.000000T0000Z-220615T0100Z/ Kanabec-Sherburne-Isanti-Chisago-Wright-McLeod-Sibley-Nicollet- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Mora, Elk River, Cambridge, Center City, Monticello, Hutchinson, Gaylord, St Peter, Le Sueur, Faribault, Red Wing, Waseca, Owatonna, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1111 AM CDT Tue Jun 14 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values near 100 expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ jrb
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat warning went out at Jun 12, 11:06 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 12, 11:06 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1106 PM CDT Sun Jun 12 2022 .UPDATE... Issued at 1056 PM CDT Sun Jun 12 2022 Updated for 06Z aviation discussion below. && .DISCUSSION...(This evening through Sunday) Issued at 242 PM CDT Sun Jun 12 2022 KEY MESSAGES: - Sneaky severe weather possible if storms manage to develop in central/eastern MN this afternoon/evening. - Confidence increasing on risk for severe thunderstorms overnight for parts of the region, but uncertainty remains in exact location. - High temperatures Monday are highly dependent on the evolution of storms tonight. It could be much warmer across southern MN if the warm front can begin lifting north sooner. - Heat remains on track for Tuesday with heat indices near 100 across eastern MN and WI. - A cooldown mid to late week could be followed by a heat wave later next weekend. Today...A narrow ribbon of severe weather potential exists across central and eastern Minnesota. Morning clouds have allowed surface winds to be out of the southeast ahead of a weak boundary, Meanwhile clearing along the boundary has supported nearly 3000 J/kg of SBCAPE. In addition, deep layer shear owing to a strong upper level northwest jet is on the order of 40 to 50 kts. If storms manage to develop across central Minnesota, a few could become supercellular and produce severe weather later this afternoon and into the evening. The main threat would be large hail, but damaging wind and even a tornado or two is possible given the large curvature in the near-boundary hodographs. Tonight into Monday...Confidence remains fairly high that a complex of severe thunderstorms will come out of the Dakotas overnight and move into western Minnesota, and possibly eastern Wisconsin by Monday morning. The instability is the primary concern as forecast soundings along the CAPE gradient show a fat CAPE profile, which as mentioned in the previous discussion should lead to a sufficient cold pool developing. The SPC outlooks have a tough time conveying the potential across the Twin Cities area because the storms will be coming through right around 12Z, plus there is uncertainty in the location. So those two variables led to the marginal risk, but the potential certainly exists for a severe MCS to be on the metro's doorstep by sunrise. This complex of storms will keep the main warm front to the south, and areas along it should see highs in the 90s, while areas to the north remain cool and possibly overcast. That makes the temperature forecast for Monday more of a challenge, and a lot will depend on how the convection unfolds overnight. Tuesday through Sunday...Temperatures for Tuesday still look hot, especially along the I-35 corridor. Mid to upper 90s are realistic, with the potential for heat indices near 100 degrees. Southerly winds will increase as well on Tuesday. On Wednesday a cold front will move through the region, and showers/thunderstorms will develop along it as an upper level wave lifts through the region. Instability is limited, and so is the severe threat. Looking ahead. Thursday will have breezy westerly winds, so lowered the humidity across the region. Temperatures will start to rebound on Friday, with 90s appearing likely again over the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1056 PM CDT Sun Jun 12 2022 The main question continues to revolve around storms this morning followed by the development of MVFR cigs. At this point, storms look likely across portions of central and southern MN into WI, though slightly further south of previous forecast. It does not look like a solid line across the entire area. There are still too many uncertainties and some areas may barely have any thunder, while other areas could get severe impacts. High-res models have trended more aggressive with convection entering the area after 09z and making toward KMSP by 12z. I've tried to time -TSRA arrival with tempo groups, but again timing is still uncertain. KMSP... Although there is not much clarity on where storms will be strongest as they move through central/southern MN, there does appear to be a delay of a couple hours. Thus have indicated 12z-15z for now, but it is possible that could change a little depending on storm motion. Storms would likely last up to two hours at the airfield. If storms do occur, MVFR ceilings should develop during and in the wake of the storms. /OUTLOOK FOR KMSP/ Tue...VFR. Chc MVFR/SHRA/TSRA late. Wind S/SW 10-15g25 kts. Wed...VFR. Chc MVFR/SHRA. Wind W 5-10 kts. Thu...VFR. Wind W 15G25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...BPH
Hazardous weather outlook, Jun 12, 1:25 PM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 125 PM CDT Sun Jun 12 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 125 PM CDT Sun Jun 12 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon/evening. A few storms could produce large hail, damaging wind, or a tornado mainly in central Minnesota. Better chances for thunderstorms arrive after midnight. Damaging winds, large hail, and heavy rainfall are possible with some of the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid air will arrive Tuesday. Heat indices near 100 degrees are expected across southern and eastern Minnesota into Wisconsin. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. jrb
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:16 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Chisago, Faribault, Freeborn, Goodhue and 15 more | 41 hr |
| Jun 13, 5:01 AM CDT | Special Weather Statement | MPX | Brown, Nicollet, Watonwan | 44 min |
| Jun 13, 6:05 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 40 min |
| Jun 13, 7:00 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin | 45 min |
| Jun 13, 7:17 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue, Rice | 43 min |
| Jun 13, 7:36 AM CDT | Special Weather Statement | MPX | Waseca | 54 min |
| Jun 13, 8:06 AM CDT | Special Weather Statement | MPX | Steele | 39 min |
| Jun 13, 8:29 AM CDT | Flash Flood Warning | MPX | Steele, Waseca | 3 hr |
| Jun 13, 9:09 AM CDT | Special Weather Statement | MPX | Steele | 51 min |
| Jun 13, 9:25 AM CDT | Flood Watch | MPX | Blue Earth, Faribault, Freeborn, Goodhue, Martin, Rice and 3 more | 3 hr |
| Jun 13, 10:02 AM CDT | Special Weather Statement | MPX | Watonwan | 28 min |
| Jun 13, 10:50 AM CDT | Special Weather Statement | MPX | Waseca | 40 min |
Nearby
Excessive Heat Warnings in Minnesota, 2022Every excessive heat warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.